Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 24, 2014, 01:23:40 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631657
  • Total Topics: 47816
  • Online Today: 231
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 214
Total: 217

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Could this be neuropathy?  (Read 1117 times)

0 Members and 1 Guest are viewing this topic.

Offline blackbeauty40

  • Member
  • Posts: 9
Could this be neuropathy?
« on: September 25, 2012, 10:48:15 PM »
Hi everyone, I've been having a lot of pain and numbness in my left foot, from the ankle down for about the past 1-2 months, I was wondering if it was HIV related neuropathy and if so, can it happen in just one area and not both feet? All I know is that it's really getting to me.

Also, at night when I'm in bed, my right leg, from the mid calf down to my foot cause me so much pain, it's getting to the point where it hurts for the covers to touch my foot. I don't know what to think or if I should even worry.

Offline Pilot

  • Member
  • Posts: 126
Re: Could this be neuropathy?
« Reply #1 on: October 03, 2012, 12:34:04 AM »
There are around twenty diseases that can cause neuropathy  and in as many as 30% of the cases the cause is unknown. I have it in both legs, the skin feels tight and tingles. I can walk but not as well as I used to and i wobble around when trying to stand still.  I asked my doctor and he said well you have neuropathy but I have no clue what is causing it.  He recommended a brain scan to rule out a turmor but since I do not have insurance and cannot afford it on my own I am kind of stuck.  I do know that there are two drugs that will help in  some cases but they are expensive. You can look those up on line.

The last thing he said to me was do the best you can since it will only get worse.  I thought well thanks a lot you have no clue as to the why but know there is nothing I can do.

You did not state whether you have discussed this with your doc or what if anything they recommended. If not I would be concerned if I were you and make sure to see your doc.
I hope you have better luck than i have so far.

Offline weasel

  • Member
  • Posts: 1,633
Re: Could this be neuropathy?
« Reply #2 on: October 04, 2012, 04:13:00 PM »
Hi everyone, I've been having a lot of pain and numbness in my left foot, from the ankle down for about the past 1-2 months, I was wondering if it was HIV related neuropathy and if so, can it happen in just one area and not both feet? All I know is that it's really getting to me.

Also, at night when I'm in bed, my right leg, from the mid calf down to my foot cause me so much pain, it's getting to the point where it hurts for the covers to touch my foot. I don't know what to think or if I should even worry.

 Hi   Black Beauty ,
                                     I have the same issues .   When I go to bed my feet HANG OUT so they do not have
 weight on them . They HURT big time !
   Not all the time ?  I have severe pain that travels around ? GOD only knows what it is .
 I can go all day for the most part , as long as I keep moving , and have no pain . But after a bath I am in agony .

    Nothing seems to help it   .

    I would not worry tooo much cause not a whole lot can be done . Neuropathy  is a hard one to fiqure out .
                Hope you get used to it , All we can really do .

                                                               Be well , Weasel  :-*
" Live and let Live "

Offline mitch777

  • Member
  • Posts: 3,359
  • wish i were here
Re: Could this be neuropathy?
« Reply #3 on: October 04, 2012, 04:34:24 PM »
blackbeauty,

check out the "treatment and side effects forum" as i would think there would be lots of input on this topic.
i didn't see any meds mentioned that you are takeing. some meds can cause neuropathy and i would advise you to see your doc asap as a change in meds at the early stage might solve the problem. (it did for me)
i still have that "not wanting to have heavy blanket feeling" at night in bed but it is way easier than the neuropathy.

wish you well,

mitch
31 years hiv+ (oct. 2013) with a curtsy.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.